Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 75, NWS JSJ
NWS JSJ issued this flash flood warning at Jul 23, 2010, 3:03 PM CDT. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2010, 3:03 PM CDT (20:03 UTC)
- Expired
- Jul 23, 2010, 5:00 PM CDT
- In force
- 117 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 74 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
145
WGCA52 TJSJ 232003
FFWSJU
PRC001-141-232200-
/O.NEW.TJSJ.FF.W.0075.100723T2003Z-100723T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
403 PM AST FRI JUL 23 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
ADJUNTAS
UTUADO
* UNTIL 600 PM AST
* AT 353 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN OVER NORTHWEST PUERTO RICO. THIS HAS SENT THE RIO GRANDE
DE ARECIBO INTO FLOOD IN UTUADO. THESE FLOOD WATERS WILL MOVE
DOWNSTREAM RAPIDLY AND AFFECT UTUADO BEFORE 4:30 PM AST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1836 6673 1823 6672 1823 6681 1832 6677
1834 6676
$$
SNELL
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 2:02 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 23, 2:02 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 302 PM AST FRI JUL 23 2010 .SYNOPSIS...HIGH PRESSURE RIDGE TO THE NORTH WILL CONTINUE INTO NEXT WEEK. TROPICAL WAVE WILL MOVE ACROSS THE WATERS SATURDAY WITH SQUALLY WEATHER POSSIBLE. HIGH PRESSURE WILL BUILD AGAIN FOR NEXT WEEK. && .DISCUSSION...A LINE OF SHOWERS AND THUNDERSTORMS LOCATED OVER THE CARIBBEAN WATERS MOVED NORTHWARD AND AFFECTED NUMEROUS AREAS IN PUERTO RICO. THE FIRST CLUSTER OF SHOWERS AND THUNDERSTORMS MOVES ON SHORE AND AFFECTED THE EASTERN PORTION OF PUERTO RICO INCLUDING THE SAN JUAN METROPOLITAN AREA. ANOTHER CLUSTER MOVED ON SHORE AND AFFECTED THE SOUTHERN COAST OF PUERTO RICO. ALL THESE SHOWERS AND THUNDERSTORMS GENERATED STRONG GUSTS, HEAVY RAINFALL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING. ALTHOUGH SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DISSIPATE OVER THE SAN JUAN METROPOLITAN AREA...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE ATLANTIC TO THE NORTHWEST. A TUTT LOW NORTH OF HISPANIOLA AND PUERTO RICO IS DRIVEN BY A SUBTROPICAL RIDGE THAT EXTENDS OVER THE WESTERN ATLANTIC TO THE NORTH OF 30N. THROUGH 36 HRS THE TUTT WILL RETROGRESS ACROSS THE SOUTHEAST/ CENTRAL BAHAMAS. A DRYING TREND IS FORECAST TO BEGIN TONIGHT AS MODELS SUGGEST THE MID LEVEL RIDGE TO STRENGTH. ON SATURDAY...SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE INTERIOR AND WESTERN PORTIONS OF PUERTO RICO...MAINLY DURING THE AFTERNOON HOURS. && .AVIATION...AFT 23/19Z...BRIEF MVFR CONDS AND MOUNTAIN OBSCURATIONS EXPECTED ACROSS TJBQ AND TJMZ IN SHRA OR TSRA. MAINLY VFR CONDS EXPECTED ACROSS ALL TAF SITES WITH VCSH TO SHRA POSSIBLE IN AND AROUND TIST...TISX...TJPS AND TJSJ THROUGH 23/02Z. && .MARINE...SEAS AND WINDS WILL REMAIN IN THE RANGE OF BETWEEN 3 AND 6 FEET AND WINDS BETWEEN 15 AND 20 KNOTS. MARINERS SHOULD MONITOR NWS MARINE BULLETINS AND WARNINGS DUE TO ACTIVE WEATHER. MARINERS SHOULD EXPECT LOW VISIBILITIES...STRONG GUSTY WINDS AND DANGEROUS CHOPPY SEAS NEAR THE STRONG THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 88 79 91 / 40 60 40 10 STT 80 88 79 91 / 40 70 20 10 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 15/10/12
Hazardous weather outlook, Jul 23, 4:44 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 544 AM AST FRI JUL 23 2010 AMZ710>745-PRZ001>013-241000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 544 AM AST FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A TROPICAL WAVE NOW LOCATED ALONG 53W WILL MOVE ACROSS THE LOCAL ISLANDS ON SATURDAY...THEREFORE ANOTHER ROUND OF ACTIVE WEATHER IS EXPECTED. DUE TO ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL WILL LIKELY RESULT IN RAPID RISES IN SMALL STREAMS AND CREEKS AS WELL AS INCREASE THE POTENTIAL FOR MUDSLIDES IN AREAS OF STEEP TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-241000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 544 AM AST FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A TROPICAL WAVE NOW LOCATED ALONG 53W WILL MOVE ACROSS THE LOCAL ISLANDS ON SATURDAY...THEREFORE ANOTHER ROUND OF ACTIVE WEATHER IS EXPECTED. DUE TO ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL WILL LIKELY RESULT IN RAPID RISES IN SMALL STREAMS AND CREEKS AS WELL AS INCREASE THE POTENTIAL FOR MUDSLIDES IN AREAS OF STEEP TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 23, 11:43 AM CDT, 3 hours 20 minutes before
PRC007-021-025-029-031-033-037-053-061-063-077-085-087-089-103-119-
127-137-139-231800-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1243 PM AST FRI JUL 23 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 200 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
BAYAMON...CAGUAS...AGUAS BUENAS...JUNCOS...GURABO...TRUJILLO
ALTO...LAS PIEDRAS...LUQUILLO...NAGUABO...GUAYNABO...CEIBA...
CANOVANAS...FAJARDO...CAROLINA...CATANO...SAN JUAN...LOIZA...RIO
GRANDE AND TOA BAJA
AT 1235 PM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS OVER EAST AND NORTHEAST PUERTO RICO...ACROSS
THE MUNICIPALITIES BEFORE MENTIONED. THESE THUNDERSTORMS WERE
MOVING WEST NORTHWEST AT AROUND 15 MPH. THIS AREA OF THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING GUSTS TO 40 MPH AND BRIEF HEAVY
RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS
THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY
ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD
WATERS.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.Special weather statement, Jul 23, 11:59 AM CDT, 3 hours 4 minutes before
PRC007-021-025-029-031-033-037-053-061-063-077-085-087-089-103-119-12 7-137-139-231800- COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 1243 PM AST VIERNES 23 DE JULIO DE 2010 EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA LAS 200 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS EN PUERTO RICO BAYAMON...CAGUAS...AGUAS BUENAS...JUNCOS...GURABO...TRUJILLO ALTO...LAS PIEDRAS...LUQUILLO...NAGUABO...GUAYNABO...CEIBA... CANOVANAS...FAJARDO...CAROLINA...CATANO...SAN JUAN...LOIZA...RIO GRANDE Y TOA BAJA A LAS 12:35 PM AST EL RADAR DOPPLER INDICO UN AREA DE TRONADAS SOBRE EL ESTE Y NORESTE DE PUERTO RICO...A TRAVES DE LAS MUNICIPIOS ANTES MENCIONADOS. ESTAS TRONADAS SE MOVIAN HACIA EL OESTE NOROESTE A ALREDEDOR DE 15 MPH. ESTA AREA DE TRONADAS SERA CAPAZ DE PRODUCIR RAFAGAS DE 40 MPH...PERIODOS CORTOS DE LLUVIAS FUERTES Y RAYOS PELIGROSOS DE NUBES A TIERRA. LAS LLUVIAS FUERTES PUEDEN INUNDAR AREAS BAJAS Y DE POBRE DRENAJE. EVITE ESTAS AREAS Y NO CRUCE CARRETERAS INUNDADAS. LOS NIVELES DEL AGUA EN LOS RIACHUELOS Y RIOS PUEDEN AUMENTAR...POR LO TANTO BUSQUE TERRENO ALTO Y SEGURO. RELAMPAGOS INTENSOS HAN SIDO REPORTADOS CON ESTAS TRONADAS. SI SE ENCUENTRA AFUERA MANTENGASE ALEJADO DE OBJETOS ALTOS Y AISLADOS COMO ARBOLES. ENTRE A UN LUGAR SEGURO Y EVITE USAR EL TELEFONO A MENOS QUE SEA UNA EMERGENCIA. DESCONECTE ENSERES ELECTRICOS INNECESARIOS ANTES DE QUE LAS TRONADAS SE ACERQUEN. EM/KN
Special weather statement, Jul 23, 1:29 PM CDT, 1 hour 34 minutes before
PRC001-003-005-011-013-017-027-039-054-059-065-071-073-075-081-083-
091-093-097-099-101-107-111-113-115-117-121-125-131-141-145-149-153-
231945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
229 PM AST FRI JUL 23 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 345 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
ISABELA...CIALES...FLORIDA...JAYUYA...ADJUNTAS...MARICAO...
OROCOVIS...MOROVIS...MOCA...QUEBRADILLAS...SABANA GRANDE...SAN
GERMAN...SAN SEBASTIAN...UTUADO...YAUCO...VILLALBA...
AGUADILLA...AGUADA...LAS MARIAS...LARES...GUAYANILLA...
BARCELONETA...CAMUY...HATILLO...JUANA DIAZ...MANATI...PONCE...
MAYAGUEZ...VEGA BAJA...RINCON...PENUELAS...ANASCO AND ARECIBO
INCLUDING THE FOLLOWING LOCATIONS
ACEITUNAS...ADJUNTAS...AGUADA...AGUADILLA...ANASCO...ARECIBO...
BAJADERO...BARAHONA...BARCELONETA...CABAN...CAMUY...CIALES...
FLORIDA...HATILLO...IMBERY...ISABELA...JAYUYA...LA ALIANZA...LA
LUISA...LA PLAYA...LARES...LUYANDO...MANATI...MOCA...
QUEBRADILLAS...RAFAEL CAPO...RAFAEL GONZALEZ...SAN SEBASTIAN AND
UTUADO
AT 225 PM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF INTENSE SHOWERS AND THUNDERSTORMS. THESE THUNDERSTORMS WERE
MOVING WEST NORTHWEST AT AROUND 15 MPH. THIS AREA OF THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING GUSTS OF 35 TO 40 MPH AND BRIEF HEAVY
RAINFALL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING.
AS MENTIONED...LIGHTNING IS EXPECTED WITH THESE STORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.Special weather statement, Jul 23, 1:44 PM CDT, 1 hour 19 minutes before
PRC001-003-005-011-013-017-027-039-054-059-065-071-073-075-081-083- 091-093-097-099-101-107-111-113-115-117-121-125-131-141-145-149-153- 231945- COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 229 PM AST VIERNES 23 DE JULIO DE 2010 EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA LAS 345 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS EN PUERTO RICO ISABELA...CIALES...FLORIDA...JAYUYA...ADJUNTAS...MARICAO... OROCOVIS...MOROVIS...MOCA...QUEBRADILLAS...SABANA GRANDE...SAN GERMAN...SAN SEBASTIAN...UTUADO...YAUCO...VILLALBA... AGUADILLA...AGUADA...LAS MARIAS...LARES...GUAYANILLA... BARCELONETA...CAMUY...HATILLO...JUANA DIAZ...MANATI...PONCE... MAYAGUEZ...VEGA BAJA...RINCON...PENUELAS...ANASCO Y ARECIBO INCLUYENDO LAS SIGUIENTES LOCALIDADES ACEITUNAS...ADJUNTAS...AGUADA...AGUADILLA...ANASCO...ARECIBO... BAJADERO...BARAHONA...BARCELONETA...CABAN...CAMUY...CIALES... FLORIDA...HATILLO...IMBERY...ISABELA...JAYUYA...LA ALIANZA...LA LUISA...LA PLAYA...LARES...LUYANDO...MANATI...MOCA... QUEBRADILLAS...RAFAEL CAPO...RAFAEL GONZALEZ...SAN SEBASTIAN Y UTUADO A LAS 2:25 PM AST EL RADAR DOPPLER INDICO UN AREA DE AGUACEROS Y TRONADAS INTENSAS. ESTAS TRONADAS SE ESTAN MOVIENDO HACIA EL OESTE NOROESTE A ALREDEDOR DE 15 MPH. ESTA AREA DE TRONADAS SERA CAPAZ DE PRODUCIR RAFAGAS DE 35 A 40 MPH...PERIODOS CORTOS DE LLUVIAS FUERTES Y RAYOS PELIGROSOS DE NUBES A TIERRA. LAS LLUVIAS FUERTES PUEDEN INUNDAR AREAS BAJAS Y DE POBRE DRENAJE. EVITE ESTAS AREAS Y NO CRUCE CARRETERAS INUNDADAS. LOS NIVELES DEL AGUA EN LOS RIACHUELOS Y RIOS PUEDEN AUMENTAR...POR LO TANTO BUSQUE TERRENO ALTO Y SEGURO. RELAMPAGOS INTENSOS HAN SIDO REPORTADOS CON ESTAS TRONADAS. SI SE ENCUENTRA AFUERA MANTENGASE ALEJADO DE OBJETOS ALTOS Y AISLADOS COMO ARBOLES. ENTRE A UN LUGAR SEGURO Y EVITE USAR EL TELEFONO A MENOS QUE SEA UNA EMERGENCIA. DESCONECTE ENSERES ELECTRICOS INNECESARIOS ANTES DE QUE LAS TRONADAS SE ACERQUEN. /KN
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:10 PM CDT | Special Marine Warning | JSJ | 13 min | |
| Jul 22, 8:28 PM CDT | Special Marine Warning | JSJ | 64 min | |
| Jul 22, 8:36 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 22, 9:40 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| Jul 22, 10:12 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Jul 23, 11:20 AM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Jul 23, 12:11 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 23, 12:34 PM CDT | Special Marine Warning | JSJ | 11 min | |
| Jul 23, 12:40 PM CDT | Special Marine Warning | JSJ | 65 min | |
| Jul 23, 1:04 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.